Alert archive / Missouri / River Flood Warnings in 2020

River Flood Warning 4, NWS Paducah, KY

January 10, 2020Wayne County, Missouri

NWS Paducah, KY issued this river flood warning at Jan 10, 2020, 9:40 AM CST for Wayne County, Missouri. It took effect at Jan 11, 2020, 7:10 AM CST. It was in force for 38 hr.

The area

The counties it named.

The facts

Issued
Jan 10, 2020, 9:40 AM CST (15:40 UTC)
In effect from
Jan 11, 2020, 7:10 AM CST
Expired
Jan 12, 2020, 8:56 PM CST
In force
38 hr
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Flood severity
Minor

County Wayne County, MO

The radar

The Paducah radar (KPAH), 150 km from the middle of the area, began a volume at 15:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point St. Francis River at Patterson (PAZM7).

Action stage
10 ft
Minor stage
16 ft
Moderate stage
25 ft
Major stage
32 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07037500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this river flood warning went out at Jan 10, 3:50 AM CST, 5 hours 50 minutes earlier.

Area forecast discussion, Jan 10, 3:50 AM CST, 5 hours 50 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
350 AM CST Fri Jan 10 2020

.SHORT TERM...(Today through Sunday night)
Issued at 345 AM CST Fri Jan 10 2020

WPC expanded our Day 2 Excessive Rainfall Outlook to Slight risk
exceeding FFG, which includes all but our far southeast counties
of FA. New blended storm total forecast yields 2+ inches across
the outlook area, excepting our southeast-most 3 counties
adjacent to OHX. After collaboration with OHX/LMK/MEG..have
expanded the FFA to include the FA in entirety excepting these 3
southeast counties, where storm total forecast rainfall is less
than 2 inches.

The remainder of the short term forecast is little changed. SPC
Day 1 outlook still nips Carter, Ripley, and part of Butler
county with Slight risk SVR late tonight. Despite the late tonight
into early Saturday am time period showing the best overlay of
shear/instability with moisture/lift, the best chance of severe
still appears to be well to the south of the area. Gradient winds
continue to look sharp during this period, with gusts to 45 mph
expected. Issued FA-wide Wind Advisory to cover Friday evening
thru Saturday evening, even though western half may end up being
cancelled early as fropa occurs west to east Saturday afternoon-
evening.

There was collaborative agreement to use CONS temps/dew points
thru 12Z Sunday. This was blended/tapered some moving west to
east, to best accomodate our neighbors/per the collaborative
effort.

.LONG TERM...(Monday through Thursday)
Issued at 345 AM CST Fri Jan 10 2020

After an upper level wave passes us by to the north Sunday night,
high pressure will once again dominate the weather pattern at the
start of our new week. This will lead to a dry day for Monday with
highs in the lower to middle 50s.

We are still dealing with model consistency issues for Monday night
and beyond. The latest consensus is that moisture will start
returning on Monday night ahead of an approaching front. The ECMWF
is the most aggressive with the northward push and indicates rain
chances returning to west KY as early as Monday evening. Looking at
the GFS, Canadian and GFS ensemble data, it appears the ECMWF may be
overdone. The lack of run to run consistency makes it unreliable as
well. Will continue to advertise low end PoPs for mainly western KY
for Monday night.

By the time Tuesday rolls around, the aforementioned front will be
pushing through the area and shoving any remaining moisture/QPF east
of the area. Therefore, we will linger some PoPs in the east but
mainly expecting any rainfall (if any) will be tied to the morning
hours, which will leave the afternoon dry.

Looking ahead to mid to late week, another system is still on track
to impact the area on Wednesday, although there are timing
differences that will need to continue to be worked on. However,
there is a strong signal that a strong area of high pressure will
build in across the area sometime in the Wednesday night through
Thursday time frame. Depending on how fast the colder air
infiltrates the area, we could see a changeover to some snow
Wednesday night. Long way off yet so we will just continue to
monitor the situation this week. Temperatures for Thursday will be
back to more seasonal levels, with highs only in the upper 30s to
lower 40s and lows back into the 20s.

&&

.AVIATION...
Issued at 345 AM CST Fri Jan 10 2020

Showers and isolated thunderstorms moving across the Quad State,
primarily north and west of the Ohio River, will offer flight rule
restrictions mostly to KCGI and KMVN early. During the day,
overall light showers will continue but convective potential
diminishes somewhat. By evening, VCTS is carried at the terminals,
though low probability thunder cannot be completely ruled out at
other times in this forecast period. Winds will continue to be
breezy and southerly with gusts. Mean cloud ceilings will
decrease to MVFR or near IFR moving through the period.
Visibility is likely to be generally VFR with periods of MVFR
during brief moderate to heavy rain showers.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Flash Flood Watch from this evening through Saturday afternoon
     for ILZ075>078-080>094.

     Wind Advisory from 9 PM this evening to 9 PM CST Saturday for
     ILZ075>078-080>094.

MO...Flash Flood Watch from this evening through Saturday afternoon
     for MOZ076-086-087-100-107>112-114.

     Wind Advisory from 9 PM this evening to 9 PM CST Saturday for
     MOZ076-086-087-100-107>112-114.

IN...Flash Flood Watch from this evening through Saturday afternoon
     for INZ081-082-085>088.

     Wind Advisory from 9 PM this evening to 9 PM CST Saturday for
     INZ081-082-085>088.

KY...Flash Flood Watch from this evening through Saturday afternoon
     for KYZ001>016-018>020.

     Wind Advisory from 9 PM this evening to 9 PM CST Saturday for
     KYZ001>022.

&&
Hazardous weather outlook, Jan 10, 7:32 AM CST, 2 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
732 AM CST Fri Jan 10 2020

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-111100-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
732 AM CST Fri Jan 10 2020

This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.

.DAY ONE...Today and Tonight

There is a slight chance of severe thunderstorms across much of
southeast Missouri and extreme southwest Kentucky late tonight.
The primary hazard, should a severe storm occur, is damaging
winds.

A flash flood watch is in effect for nearly the entire area,
beginning at 6 PM tonight and ending at 3 PM Saturday. Refer to
the watch for details.

A wind advisory is in effect for the entire area from 9 PM
tonight through 9 PM Saturday. Refer to the advisory for details.

River flooding will continue for some locations on area rivers.
Refer to the river flood warnings and statements for details.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

A marginal risk of severe thunderstorms exists on Saturday, mainly
for western Kentucky. Damaging winds is the primary anticipated
hazard, should severe storms occur.

A flash flood watch is in effect Saturday through 3 PM. Refer to
the watch for details.

A wind advisory is in effect Saturday through 9 PM. Refer to the
advisory for details.

River flooding will continue for some locations on area rivers.
Refer to the river flood warnings and statements for details.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to relay any rainfall and flooding
reports, and to stay on alert in case their activation is
requested.

In the hours before

Local storm report, Jan 10, 8:18 AM CST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
818 AM CST FRI JAN 10 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0706 AM     HEAVY RAIN       2 N CAPE GIRARDEAU      37.34N 89.55W
01/10/2020  M2.17 INCH       CAPE GIRARDEAU     MO   COCORAHS

            COCORAHS STATION MO-CG-8 CAPE GIRARDEAU MO
            2.3 N.

0700 AM     HEAVY RAIN       1 SW JACKSON            37.37N 89.67W
01/10/2020  M2.17 INCH       CAPE GIRARDEAU     MO   COCORAHS

            COCORAHS STATION MO-FSA-031 JACKSON MO 1 SW.

0730 AM     HEAVY RAIN       2 E ZEIGLER             37.90N 89.02W
01/10/2020  M1.89 INCH       FRANKLIN           IL   CO-OP OBSERVER

            CO-OP OBSERVER STATION PLMI2 2.0 E ZEIGLER.

0700 AM     HEAVY RAIN       2 SE PATTERSON          37.17N 90.52W
01/10/2020  M1.88 INCH       WAYNE              MO   COCORAHS

            COCORAHS STATION MO-WY-1 PATTERSON 2.0 SE.

0700 AM     HEAVY RAIN       1 E ALBION              38.38N 88.03W
01/10/2020  M1.77 INCH       EDWARDS            IL   COCORAHS

            COCORAHS STATION IL-EW-4 ALBION 1.4 E.

&&

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 10, 2:47 AM CSTWind AdvisoryPAHBallard, Caldwell, Calloway, Carlisle, Christian, Crittenden and 16 more39 hr
Jan 10, 11:30 AM CSTRiver Flood WarningPAHLivingston, McCracken14 days
Jan 10, 11:59 AM CSTRiver Flood WarningPAHFulton15 days
Jan 10, 8:31 AM CSTAreal Flood WarningPAHWhite6 hr
Jan 10, 8:54 AM CSTAreal Flood WarningPAHAlexander, Union6 hr
Jan 10, 9:37 AM CSTAreal Flood WarningPAHFranklin, Hamilton, Johnson, Saline, Williamson6 hr
Jan 10, 9:53 AM CSTRiver Flood WarningPAHGallatin, Wayne, White25 days
Jan 10, 10:01 AM CSTRiver Flood WarningPAHFranklin, Williamson9 days
Jan 10, 10:01 AM CSTRiver Flood WarningPAHJackson15 days
Jan 10, 10:25 AM CSTRiver Flood WarningPAHGallatin, Wabash, White21 days
Jan 10, 10:38 AM CSTAreal Flood WarningPAHEdwards, Wabash, Wayne6 hr
Jan 10, 11:59 AM CSTRiver Flood WarningPAHAlexander, Jackson, Union11 days
Jan 10, 11:59 AM CSTRiver Flood WarningPAHAlexander9 days

Nearby

River Flood Warnings in Missouri, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.